Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 181, NWS Dodge City, KS

July 27, 2011Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 27, 2011, 11:35 PM CDT for Ellis County, Trego County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2011, 11:35 PM CDT (04:35 UTC)
Expired
Jul 28, 2011, 12:15 AM CDT
In force
40 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 12:00 AM CDTTSTM WND GST 604 Nne Ellis, KSHAIL ALSO FELL, BUT SIZE WAS NOT DETERMINED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
3442 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS53 KDDC 280435
SVRDDC
KSC051-195-280515-
/O.NEW.KDDC.SV.W.0181.110728T0435Z-110728T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1135 PM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELLIS COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 1215 AM CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES SOUTH OF ELLIS...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIGA...
  ELLIS...
  YOCEMENTO...
  MAINLY RURAL AREAS OF NORTHERN ELLIS AND SOUTHEASTERN TREGO
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3913 9959 3903 9917 3878 9952 3880 9974
TIME...MOT...LOC 0435Z 221DEG 20KT 3885 9957
WIND...HAIL 70MPH 1.00IN

$$

UMSCHEID
2 follow-up statements
284 
WWUS53 KDDC 280458
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1158 PM CDT WED JUL 27 2011

KSC051-195-280515-
/O.CON.KDDC.SV.W.0181.000000T0000Z-110728T0515Z/
TREGO KS-ELLIS KS-
1158 PM CDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELLIS
AND EAST CENTRAL TREGO COUNTIES UNTIL 1215 AM CDT...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELLIS...AND MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLIS...
  MAINLY RURAL AREAS OF EASTERN TREGO AND NORTHERN ELLIS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3913 9959 3903 9917 3889 9948 3890 9969
TIME...MOT...LOC 0458Z 216DEG 22KT 3899 9947
WIND...HAIL 60MPH 1.00IN

$$

UMSCHEID
315 
WWUS53 KDDC 280515
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1215 AM CDT THU JUL 28 2011

KSC051-195-280525-
/O.EXP.KDDC.SV.W.0181.000000T0000Z-110728T0515Z/
TREGO KS-ELLIS KS-
1215 AM CDT THU JUL 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLIS AND EAST
CENTRAL TREGO COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3913 9959 3903 9917 3889 9948 3890 9969
TIME...MOT...LOC 0458Z 196DEG 19KT 3899 9948

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:45 PM CDT, 7 hours 50 minutes earlier.

Area forecast discussion, Jul 27, 3:45 PM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
345 PM CDT WED JUL 27 2011

.SYNOPSIS...

AN UPPER LEVEL JET FROM 27/12Z, FROM 90 TO 110 KNOTS, RAN FROM
EASTERN MONTANA TO SOUTHERN ONTARIO, CANADA, THEN SOUTHEASTWARD TO
NEAR NORTHERN PENNSYLVANIA. OVER KANSAS, THE FLOW AT 250 MB RANGED
FROM 20 KNOTS IN THE NORTHWEST TO 10 KNOTS IN THE SOUTHEAST. THE
500 MB UPPER AIR CHART SHOWED A LARGE HIGH PRESSURE SYSTEM, WITH A
592 DAM CENTER, OVER THE NORTHEAST CORNER OF ARKANSAS. THE DDC 500
MB TEMP OF -3C WAS NEARLY THE WARMEST TEMPERATURE ACROSS THE
ENTIRE CONUS. THE 700 MB CHART HAD A HINT OF THE BEGINNING OF A
TROUGH FORMING FROM NORTHEAST SOUTH DAKOTA TO NORTHWEST KANSAS TO
NORTHEASTERN NEW MEXICO. DDC STILL HAD A SOUTHWEST FLOW AROUND 25
KNOTS, BUT GRAND ISLAND, NE HAD SWITCHED TO A WEST-NORTHWEST FLOW
AROUND 15 KNOTS. REALLY WARM AIR WAS SHOWING UP AT THE 850 MB
LEVEL, WITH A SWATH OF +28C AIR RIGHT ACROSS CENTRAL KANSAS, FROM
MEDICINE LODGE NORTH TO PHILLIPSBURG. ALSO, THERE WAS AN 850 MB 40
TO 45 KNOT JET FROM AMA NORTHEAST TO TOPEKA, ADVECTING THIS WARM
AIR NORTHEAST.

&&

.DISCUSSION...

DAYS 1-2...

FIRST OF ALL, PLAN TO KEEP THE EXISTING NPW HEAT ADVISORY GOING
THROUGH 01Z THIS EVENING. IT IS HOT TODAY, AND ANOTHER HEAT
ADVISORY MAY BE REQUIRED TOMORROW IN OUR FAR SOUTHEAST, BUT WILL
LET THE MID SHIFT MAKE THAT CALL FOR THURSDAY.

THERE IS A SURFACE TROUGH ALREADY IN PLACE ACROSS OUR
NORTHWESTERN CWA. THERE IS ALSO EVIDENCE OF A WEAK DRY LINE
BETWEEN DDC AND P28. SMALL POPS FOR THUNDERSTORMS WERE ADDED
EARLIER TODAY, IN CASE THUNDERSTORMS GET INITIATED NEAR THE DRY
LINE THIS AFTERNOON. A SMALL WAVE, BARELY DISCERNIBLE IN THE WATER
VAPOR, WILL CROSS INTO OUR NORTHWEST CWA THIS EVENING, BRINGING A
CHANCE OF THUNDERSTORMS TO OUR NW, AND SLIGHT CHANCE TO THE REST
OF THE CWA. ALSO, A LOW LEVEL JET FROM THE SOUTHWEST SET UP LAST
NIGHT ACROSS OUR EASTERN CWA, AND THINK ANOTHER LOW LEVEL JET WILL
ESTABLISH ITSELF TONIGHT NEAR THE SAME LOCATION. THIS LED ME TO GO
WITH 50 PERCENT POPS IN THE NORTH AND NORTHWEST TONIGHT, 30 TO 40
PERCENT POPS IN THE SOUTHWEST AND WEST-CENTRAL, THEN ONLY 20 POPS
IN THE SOUTHEAST SECTIONS. CLOUDS WILL INCREASE THROUGH THE NIGHT,
ALLOWING TEMPS TO ONLY FALL INTO THE MID 70S IN THE WEST, AND TO
NEAR 80S IN THE SOUTHEAST AROUND MEDICINE LODGE.

THE MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO CLOUDS, TEMPS AND
WINDS. THE PRECIP FORECAST FIELDS DIFFER SLIGHTLY IN TIMING AND
PLACEMENT, BUT SEEM TO COME TOGETHER AROUND THURSDAY NIGHT.

THURSDAY WILL SEE THAT LOWER LEVEL TROUGH WASHED OUT SOME DUE TO
CONVECTIVE ACTIVITY, BUT OUTFLOW BOUNDARIES WILL BE AROUND AND THUS
20 POPS WILL COVER EVERYWHERE, WITH THE EXCEPTION OF THE HYS AREA,
WHERE MORE CONVERGENCE WILL LIKELY BE IN PLACE. THERE SHOULD BE
MOSTLY CLOUDY SKIES BY THURSDAY AFTERNOON, WHICH MAY LIMIT
TEMPERATURES TO THE UPPER 90S IN HYS AND GCK, BUT THEY WILL TOP
OUT IN THE 101 TO 104 RANGE IN THE SOUTHEAST. A COLD FRONT WILL
BE APPROACHING FROM THE NORTH THURSDAY NIGHT, REINFORCING THE
SURFACE TROUGH TO THE SOUTH ACROSS OUR CWA. MORE CHANCES FOR
THUNDERSTORMS WILL EXIST THURSDAY NIGHT, PROBABLY STARTING IN OUR
NORTHWEST AND WORKING SOUTHEASTWARD DURING THE NIGHT. THE NAM,
GFS, ECMWF AND GEM MODELS ARE AGREE WITH THIS THURSDAY NIGHT
PRECIP.  LOW TEMPS THURSDAY NIGHT MAY BE A LITTLE COOLER, RANGING
FROM THE UPPER 60S NEAR EHA, TO THE MID 70S IN P28.

ON FRIDAY, A COLD FRONT WILL MOVE INTO OUR NORTH AND NORTHWEST
SECTIONS, BUT WILL STALL AS IS FALLS INTO THE SURFACE TROUGH.
STILL, WITH LEFT OVER CONVECTIVE BOUNDARIES, A LITTLE SYNOPTIC
LIFT SUPPLIED BY AN UPPER WAVE MOVING THROUGH TO THE NORTH OF US,
AND STILL WARM SURFACE CONDITIONS, SCATTERED STORMS SEEM A GOOD
BET JUST ABOUT ANYWHERE IN OUR CWA. THE BEST CHANCE FRIDAY
AFTERNOON WILL BE IN THE HAYS AREA, WHERE BOUNDARY CONVERGENCE
SEEMS MOST LIKELY.

DAYS 3-7...

UPPER-LEVEL RIDGING WILL BE SITUATED ACROSS THE CENTRAL ROCKIES AND INTO
THE CENTRAL AND SOUTHERN PLAINS FROM SATURDAY INTO SUNDAY. GIVEN THE
LACK OF 700-500MB FLOW OVER THE CENTRAL ROCKIES, LEE TROUGHING WILL
BE AT A MINIMUM AT THIS LATITUDE. THEREFORE, ANY LOW-LEVEL MOISTURE
THAT ACCUMULATES IN POST-FRONTAL FASHION THURSDAY AND FRIDAY WILL BE
SLOW TO MIX OUT OVER THE WEEKEND. THESE FACTORS WILL HELP KEEP
TEMPERATURES A LITTLE COOLER. HOWEVER, BY MONDAY AND TUESDAY, THE
MODELS FLATTEN THE UPPER-LEVEL RIDGE AND SHIFT IT EASTWARD. THIS
WILL RESULT IN GREATER LEE TROUGHING AND LOW TO MID-LEVEL DOWNSLOPE,
AND HENCE WARMING AND DRYING AT THE SURFACE. ALSO, THE HIGH-LEVEL
JET WILL ALSO BE SHIFTING NORTHWARD. IN THE ABSENCE OF A WELL
DEFINED SURFACE BOUNDARY AND UPPER-LEVEL SUPPORT, PRECIPITATION
CHANCES WILL BE MINIMAL THROUGH WEDNESDAY AUGUST 4TH. THEREAFTER,
THE ECMWF BRINGS DOWN ANOTHER COLD FRONT INTO NORTHERN KANSAS, WITH
HIGHER DEWPOINTS ONCE AGAIN "POOLING" ON THE COOL SIDE OF THE
BOUNDARY. THERE WILL BE SLIGHT CHANCES FOR STORMS STARTING
WEDNESDAY, ESPECIALLY IN OUR NORTHWESTERN COUNTIES. VERY HOT
TEMPERATURES CAN BE EXPECTED, PARTICULARLY SOUTH OF THE FRONTAL
BOUNDARY FROM DODGE CITY SOUTH AND EAST, WHERE READINGS FROM 102 TO
108 SHOULD BE COMMON INTO FRIDAY AUGUST 5TH.

&&

.AVIATION...

A BROAD FRONTAL ZONE STRETCHED ACROSS WESTERN KANSAS THIS AFTERNOON.
ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN COULD
AFFECT THE TAF SITES THROUGH 06 UTC IF STORMS DEVELOP ALONG THIS
BOUNDARY. WINDS WILL GRADUALLY SHIFT TO THE NORTH AND NORTHEAST AT 5
TO 10 KTS BETWEEN 00 AND 06 UTC AS WEAK COLD FRONT PASSES.

&&

.FIRE WEATHER...

THE FIRE WEATHER DANGER WILL BE ELEVATED THURSDAY AFTERNOON, AS
TEMPERATURES CLIMB TO THE UPPER 90S TO 105 DEGREE RANGE, WINDS
BLOW FROM THE SOUTH AT 15 TO 20 MPH, AND SURFACE FUEL REMAINS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  76 101  75  97 /  20  20  30  30
GCK  74  98  71  93 /  40  20  40  30
EHA  74 102  69  94 /  30  20  30  30
LBL  75 102  73  96 /  20  20  30  30
HYS  75  97  73  92 /  50  30  40  40
P28  80 104  77 101 /  20  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-064>066-
078>081-087>090.

&&

FN12/24/24
Hazardous weather outlook, Jul 27, 11:15 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1115 AM CDT WED JUL 27 2011

KSZ030-031-043>046-061>066-074>081-084>090-281615-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1115 AM CDT WED JUL 27 2011 /1015 AM MDT WED JUL 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON
SOUTHEAST OF A LINE FROM PRATT TO MEADE. ANY STORM WHICH DOES
DEVELOP WILL BE CAPABLE OF PRODUCING SUDDEN WIND GUSTS UP TO 55 MPH.

THE HOT SUMMER WEATHER WILL CONTINUE THIS AFTERNOON WITH HEAT
INDEX VALUES RANGING FROM 101 TO 106 DEGREES. THE HIGHEST HEAT
INDEX READINGS THIS AFTERNOON WILL BE ALONG AND EAST OF A HAYS TO
COLDWATER LINE, WHERE A HEAT ADVISORY HAS BEEN ISSUED UNTIL 8 PM.
CITIZENS ARE ENCOURAGED TO PLAN AHEAD FOR HOT WEATHER CONDITIONS.
PLEASE SEE THE WEATHER MESSAGE FOR SPECIFIC DETAILS.

A BETTER OPPORTUNITY FOR THUNDERSTORMS CAN BE EXPECTED AFTER
SUNSET TONIGHT, MAINLY NORTH OF HIGHWAY 156. ANY STORM WHICH DOES
TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH.
AFTER SUNSET THE CHANCE FOR GUSTY WINDS WILL CONTINUE BUT IN
ADDITION THERE WILL ALSO BE A CHANCE FOR PERIODS OF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS MUCH OF THE REGION.
STRONG GUSTY WINDS WILL BE THE MAIN HAZARD FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Special weather statement, Jul 27, 6:41 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT WED JUL 27 2011

KSZ043-063-280030-
FINNEY-SCOTT-
641 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT AND WESTERN FINNEY
COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLCOMB...MOVING NORTHEAST AT 25 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3831 10093 3819 10056 3789 10086 3799 10108
TIME...MOT...LOC 2341Z 209DEG 21KT 3802 10091

WAH
Special weather statement, Jul 27, 6:44 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
644 PM CDT WED JUL 27 2011

KSZ061-062-280030-
HAMILTON-KEARNY-
644 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
NORTHERN KEARNY COUNTIES...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SYRACUSE...MOVING NORTHEAST
AT 30 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3825 10176 3827 10170 3827 10113 3806 10112
      3786 10168 3802 10194
TIME...MOT...LOC 2344Z 224DEG 25KT 3807 10161

WAH
Local storm report, Jul 27, 7:22 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
722 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     ELLIS                   38.94N 99.56W
07/27/2011                   ELLIS              KS   EMERGENCY MNGR

            A DAMAGING WET MICROBURST MOVED THROUGH ELLIS CAUSING
            WIDESPREAD TREE AND POWERLINE/POWERPOLE
            DAMAGE...INCLUDING NUMEROUS BROKEN WINDOWS...AND A CAMPER
            TRAILER BLOWN OVER WITH FRAME TWISTED. THERE WAS ONE
            UNOFFICIAL REPORT OF A MEASURED 98 MPH PEAK WIND GUST
            FROM A HOME WEATHER STATION.

&&

UMSCHEID
Special weather statement, Jul 27, 8:24 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
824 PM CDT WED JUL 27 2011

KSZ043-280215-
SCOTT-
824 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF MARIENTHAL...OR 9 MILES
NORTHWEST OF MODOC...MOVING NORTHEAST AT 25 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3870 10070 3844 10113 3870 10114 3871 10113
TIME...MOT...LOC 0124Z 224DEG 25KT 3860 10114

WAH
Local storm report, Jul 27, 8:55 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     10 NNE HICKOK           37.69N 101.14W
07/27/2011  E65 MPH          GRANT              KS   PUBLIC

            60 TO 70 MPH WIND GUST ESTIMATED BASED ON TREE LIMBS DOWN
            AND ALSO MULTIPLE 4X8 FOOT BALES OF HAY BLOWN OFF A 12
            FOOT STACK.

&&

UMSCHEID
Special weather statement, Jul 27, 9:28 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
928 PM CDT WED JUL 27 2011

KSZ043-044-280315-
LANE-SCOTT-
928 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT AND
NORTHWESTERN LANE COUNTIES...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEALY...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3856 10065 3868 10080 3871 10077 3870 10035
TIME...MOT...LOC 0228Z 234DEG 18KT 3867 10064

WAH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:24 PM CDTSpecial Weather StatementDDCScott51 min
Jul 27, 9:28 PM CDTSpecial Weather StatementDDCLane47 min
Jul 28, 3:46 AM CDTHeat AdvisoryDDCBarber, Comanche, Kiowa, Pratt, Stafford15 hr
Jul 28, 3:50 PM CDTSpecial Weather StatementDDCStevens40 min
Jul 28, 4:27 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens36 min
Jul 28, 4:36 PM CDTSpecial Weather StatementDDCPawnee39 min
Jul 28, 4:40 PM CDTSpecial Weather StatementDDCHodgeman50 min
Jul 28, 5:07 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton38 min
Jul 28, 5:55 PM CDTSpecial Weather StatementDDCNess50 min
Jul 28, 6:00 PM CDTSevere Thunderstorm WarningDDCNess33 min
Jul 28, 6:41 PM CDTSpecial Weather StatementDDCTrego49 min
Jul 28, 6:48 PM CDTSevere Thunderstorm WarningDDCTrego18 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.